What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 19, 4:56 AM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 19, 4:56 AM CST, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
556 AM CDT Mon Jul 19 2021
.AVIATION...
Finally seeing that uptick in convective coverage we've been
waiting for across S AR into NE TX attm. Look for this convection
to shift south and east, encompassing our I-20 Corridor terminal
locations later this morning and eventually the LFK terminal by
late this morning into the afternoon. In the wake of this initial
band, we could see more redeveloping convection redevelop later
today as well. With the 12z TAF package, have prevailed TSRA at
both the TXK and ELD terminals with VCTS riding for a few more
hours across the I-20 terminals before prevailing TSRA later this
morning. Ceilings will vary wildly with in and out convection was
witnessed at TXK earlier, ranging from IFR to low VFR ceilings
with wind gusts near 30kts possible.
13
&&
.PREV DISCUSSION... /issued 313 AM CDT Mon Jul 19 2021/
SHORT TERM.../Today through Tuesday/
Finally beginning to see an uptick in convection across the Middle
Red River Valley of NE TX, SE OK and SW and SC Arkansas early this
morning. Models have been greatly overestimating storm coverage thus
far but with upper forcing only expected to increase from the north
and west today, we should continue to see increasing storm coverage
from north to south tied to daytime heating.
The above mentioned upper trough axis currently extends from the Mid
Miss Valley south and west into NE OK and the Upper Red River
Valley. This trough will shift south and east today, which combined
with daytime heating and PWATS in the vicinity of 2 inches, can't
help but see increasing convection, some of which could be heavy at
times, especially along and in advance of a southward moving cold
front in association with the trough itself. The frontal boundary is
very weak attm, located northwest of the I-30 Corridor, but will
slowly shift southward to just north of the I-20 Corridor of NE TX
and N LA late this afternoon, moving south of the corridor late
tonight before stalling across our southern third during the day
Tuesday.
Have continued the heavy rainfall mention in the grids for this
morning south and east of the I-30 Corridor and near and south of
the I-20 Corridor this afternoon. It may be noted that storm
coverage should remain high north of the boundary given the degree
of upper forcing associated with the trough itself but the heavy
rainfall potential should be located along and/or ahead of the
surface boundary through this 00z this evening. Stayed close to NBM
high temps today but where we do not see much in the way of
recovery, I can see a few areas where forecast temps are too warm
but given the delay in storm coverage, did not deviate too much. The
same would go for overnight lows.
For Tuesday, our northwest third tries to dry out given the
reduction on PWAT with this area being to the northwest of the upper
trough axis which by Tue Aftn should be located near an ELD, SHV LFK
line. It's along and east of this line where the best storm coverage
should be located and thus, have advertised high chance to likely
pops across our southeast half for Tue but have left out any heavy
rainfall mention for now. Tuesday appears to be our coolest day of
the week with afternoon highs ranging in the lower to middle 80s
across our southeast to the upper 80s across our northwest zones.
13
LONG TERM.../Tuesday Night through Sunday Night/
By Tuesday evening, the aforementioned frontal boundary will stall
either in our extreme southern zones or just south of our CWA. This
will allow much drier conditions across the region into Wednesday
morning. However, this will be short-lived as the boundary will lift
northward by Wednesday afternoon, bringing rain chances back into
the region. By Thursday and Friday, the boundary will wash out north
of the region, but a moist unstable airmass will remain in place.
Widespread rain chances will remain across the region, as models
continue to suggest that an upper low will develop and meander
somewhere across Central Texas. Peak convection coverage will likely
be during the afternoon hours with daytime heating.
The upper low will retrograde into far West Texas and Northern
Mexico by next weekend. At the same time, a broad upper ridge across
the Rockies will build eastward into the Central/Southern Plains and
eventually into portions of the Lower Mississippi Valley. This
should result in much drier conditions. However, can't rule out
some isolated diurnal convection, especially over our eastern zones
on Saturday, which will be on the eastern fringe of the ridge. By
Sunday, the upper ridge will continue to expand eastward, resulting
in dry conditions areawide.
Humid conditions will remain across the region during the work week
with high temperatures in the lower 90s. However, with the upper
ridge moving over the region next weekend, expect above normal
temperatures, with afternoon highs possibly in the upper 90s.
/20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 71 85 71 / 70 50 40 20
MLU 87 71 84 70 / 70 50 60 30
DEQ 88 68 88 68 / 60 30 20 0
TXK 88 71 87 71 / 70 30 30 10
ELD 86 68 84 67 / 70 40 40 20
TYR 89 72 87 71 / 70 50 30 10
GGG 87 71 87 70 / 70 50 30 10
LFK 91 72 87 71 / 70 60 50 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
13/13/20
Hazardous weather outlook, Jul 19, 2:47 AM CST, 6 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
347 AM CDT Mon Jul 19 2021
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-200900-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
347 AM CDT Mon Jul 19 2021
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
Showers and thunderstorms to become areawide today as a weak
frontal boundary push southward into the region. Locally gusty
winds will be possible along with brief heavy rainfall, which
could result in flash flooding of low lying and poor drainage
areas. Convection may persist into the late evening and overnight
hours, shifting further southward into portions of East Texas and
North Louisiana.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Showers and thunderstorms will continue on Tuesday near the frontal
system, as it continues to drift through the region before
becoming stationary just south of the CWA. This boundary will
return northward as a warm front on Wednesday, with the focus of
additional storms over East Texas. North Louisiana, and Southern
Arkansas. The boundary will washout north of the region late
Wednesday evening, but afternoon scattered convection will remain
possible over the region on Thursday and Friday as an upper level
low begins to drift westward into Central Texas. Isolated strong
thunderstorms capable of producing locally gusty winds can not be
ruled out each day next week, but the primary threat will be
locally heavy rainfall, which may result in flooding of low lying,
poor drainage areas. By next weekend, upper ridging will build
into the region, bringing warmer and much drier conditions.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.
In the hours before
Special weather statement, Jul 19, 4:57 AM CST, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
557 AM CDT Mon Jul 19 2021
ARZ070-071-LAZ001-002-TXZ112-126-191145-
Lafayette AR-Miller AR-Bossier LA-Caddo LA-Cass TX-Marion TX-
557 AM CDT Mon Jul 19 2021
...SPECIAL WEATHER STATEMENT...
At 556 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Garland to near Brightstar to 8 miles
north of Linden. Movement was south at 20 mph.
Winds in excess of 35 mph will be possible with these storms.
Locations impacted include...
Atlanta, Lewisville, Vivian, Jefferson, Linden, Queen City, Fouke,
Bradley, Hosston, Rodessa, Garland, Ida, Bivins, Lodi, Smithland,
Ravanna, McLeod, Berea, Brightstar and Kildare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3308 9352 3284 9391 3274 9445 3316 9446
3324 9401 3347 9356
TIME...MOT...LOC 1056Z 348DEG 17KT 3337 9375 3319 9400 3313 9437
20Special weather statement, Jul 19, 6:27 AM CST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
727 AM CDT Mon Jul 19 2021
TXZ110>112-125-126-138-191315-
Upshur TX-Harrison TX-Cass TX-Camp TX-Marion TX-Morris TX-
727 AM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARION...SOUTHWESTERN CASS...
NORTHWESTERN HARRISON...NORTHEASTERN UPSHUR...SOUTHERN MORRIS AND
SOUTHEASTERN CAMP COUNTIES UNTIL 815 AM CDT...
At 727 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cedar Springs, or 13 miles southeast of Pittsburg, moving southeast
at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Marshall, Jefferson, Lone Star, Ore City, Woodlawn, Berea, Cedar
Springs, Harleton, Avinger, Lassater, Holly Springs, Lafayette and
Center Point.
LAT...LON 3283 9490 3300 9481 3280 9418 3255 9432
TIME...MOT...LOC 1227Z 295DEG 31KT 3289 9478
04
Special weather statement, Jul 19, 6:32 AM CST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
732 AM CDT Mon Jul 19 2021
TXZ124-125-137-138-191315-
Upshur TX-Gregg TX-Harrison TX-Wood TX-
732 AM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HARRISON...EAST
CENTRAL WOOD...UPSHUR AND CENTRAL GREGG COUNTIES UNTIL 815 AM CDT...
At 730 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rosewood, or 8 miles west of Gilmer, moving southeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Longview, White Oak, Gladewater, Gilmer, Hallsville, Clarksville
City, East Mountain, Diana, Rosewood, West Mountain, Harleton, Union
Grove, Warren City, Perryville, Bettie, Grice, Pritchett and Judson.
LAT...LON 3275 9533 3290 9523 3266 9449 3239 9466
TIME...MOT...LOC 1230Z 293DEG 29KT 3276 9509
04
Special weather statement, Jul 19, 7:17 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
817 AM CDT Mon Jul 19 2021
TXZ125-126-137-138-191400-
Upshur TX-Gregg TX-Harrison TX-Marion TX-
817 AM CDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION...HARRISON...
CENTRAL UPSHUR AND GREGG COUNTIES UNTIL 900 AM CDT...
At 817 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Berea to near Harleton to near Gladewater.
Movement was southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Longview, Marshall, Kilgore, White Oak, Gladewater, Gilmer,
Hallsville, Jefferson, Clarksville City, East Mountain, Berea,
Harleton, Diana, Rosewood, Karnack, Liberty City, Woodlawn, West
Mountain, Lakeport and Easton.
LAT...LON 3275 9472 3286 9446 3262 9406 3241 9425
3239 9453 3241 9456 3239 9458 3237 9492
3253 9499 3254 9499 3252 9500 3276 9512
TIME...MOT...LOC 1317Z 312DEG 23KT 3275 9444 3261 9458 3256 9502
04